Alert archive / Missouri / Frost Advisories in 2013
Frost Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 12, 2013, 4:04 PM CDT for 11 counties in Missouri; Randolph County, Washington County, Illinois. It took effect at Apr 13, 2013, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2013, 4:04 PM CDT (21:04 UTC)
- In effect from
- Apr 13, 2013, 1:00 AM CDT
- Expired
- Apr 13, 2013, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
Counties Randolph County, IL, Washington County, IL, Cole County, MO, Crawford County, MO, Gasconade County, MO, Iron County, MO, Madison County, MO, Moniteau County, MO, Osage County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623 WWUS73 KLSX 122104 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT FRI APR 12 2013 .UNSEASONABLY COLD AIR BLANKETING THE CENTRAL U.S. WILL BRING A THREAT OF FROST TO THE REGION TONIGHT. THE COMBINATION OF CLEAR SKIES AND NEARLY CALM WINDS WILL LEAD TO WIDESPREAD FROST ACROSS THE NORTHERN OZARKS...SOUTHEAST MISSOURI...AND PARTS OF FAR SOUTHERN ILLINOIS LATE TONIGHT AND INTO EARLY SATURDAY MORNING. ILZ074-079-MOZ047>049-059-072>075-084-085-099-130915- /O.NEW.KLSX.FR.Y.0001.130413T0600Z-130413T1300Z/ WASHINGTON IL-RANDOLPH IL-MONITEAU MO-COLE MO-OSAGE MO- GASCONADE MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...JEFFERSON CITY...FARMINGTON 404 PM CDT FRI APR 12 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * TIMING...WIDESPREAD FROST WILL BE DEVELOPING AFTER MIDNIGHT TONIGHT...AND CONTINUE INTO EARLY SATURDAY MORNING. * TEMPERATURES...TEMPERATURES WILL DROP INTO THE 30 TO 35 DEGREE RANGE...WITH UPPER 20S POSSIBLE IN SHELTERED AREAS. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED BY THESE UNSEASONABLY COLD OVERNIGHT TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TRUETT
2 follow-up statements
199 WWUS73 KLSX 130906 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 406 AM CDT SAT APR 13 2013 ILZ074-079-MOZ047>049-059-072>075-084-085-099-131300- /O.CON.KLSX.FR.Y.0001.000000T0000Z-130413T1300Z/ WASHINGTON IL-RANDOLPH IL-MONITEAU MO-COLE MO-OSAGE MO- GASCONADE MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...JEFFERSON CITY...FARMINGTON 406 AM CDT SAT APR 13 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...WIDESPREAD FROST WILL BE POSSIBLE UNTIL SHORTLY AFTER DAYBREAK. * TEMPERATURES...TEMPERATURES WILL BE IN THE 30 TO 35 DEGREE RANGE...WITH UPPER 20S POSSIBLE IN SHELTERED AREAS. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED BY THESE UNSEASONABLY COLD OVERNIGHT TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ GLASS
648 WWUS73 KLSX 131301 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 801 AM CDT SAT APR 13 2013 ILZ074-079-MOZ047>049-059-072>075-084-085-099-131415- /O.EXP.KLSX.FR.Y.0001.000000T0000Z-130413T1300Z/ WASHINGTON IL-RANDOLPH IL-MONITEAU MO-COLE MO-OSAGE MO- GASCONADE MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...JEFFERSON CITY...FARMINGTON 801 AM CDT SAT APR 13 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES ACROSS THE AREA HAVE QUICKLY CLIMBED ABOVE FREEZING THIS MORNING...THUS ENDING THE THREAT OF FROST. $$ JP
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 12, 3:39 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 12, 3:39 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT FRI APR 12 2013
.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 333 PM CDT FRI APR 12 2013
(TONIGHT)
UNSEASONABLY CHILLY APRIL NIGHT ON TAP FOR THE CWA. ALTHOUGH
EXTENSIVE SC COVERS MUCH OF THE AREA LATE THIS AFTERNOON...WE ARE
EXPECTING CLEARING FROM SW TO NE OVERNIGHT AS UPPER LOW OVER
WISCONSIN ROTATES INTO S CANADA.
PRIMARY QUESTION IS HOW COLD TO GO...AND FROST POTENTIAL. ONCE SC
CLEARS LATER THIS EVENING BELIEVE THERE WILL BE SOME ADDITIONAL
CLOUDINESS WITH SOUTHEASTWARD ADVANCING SHORTWAVE...BUT CURRENT
TRAJECTORIES WOULD SUGGEST THESE CLOUDS WILL PRIMARILY EFFECT N
SECTIONS OF THE CWA. ALTHOUGH MUCH OF THE CWA COULD SEE MINS AROUND
FREEZING...THE AFOREMENTIONED CLOUDS AND MIXING SHOULD PREVENT THE
FORMATION OF WIDESPREAD FROST ALONG AND NORTH OF INTERSTATE 70.
HOWEVER...IT MAY BE A DIFFERENT STORY IN OUR S...WHERE THERE SHOULD
BE PROLONGED PERIOD OF CLEAR SKIES AND WINDS SHOULD BECOME QUITE
LIGHT WITH APPROACH OF SURFACE RIDGE. THEREFORE...WILL BE ISSUING A
FROST ADVISORY FOR AREAS ALONG AND SOUTH OF A JEF...CUBA...NASHVILLE
LINE.
TRUETT
.LONG TERM...(SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 333 PM CDT FRI APR 12 2013
(SATURDAY - SUNDAY)
THE UNSEASONABLY COOL TEMPERATURES OF THE PAST COUPLE OF DAYS WILL
END ON SATURDAY. 500-HPA CYCLONE CURRENTLY OVER CENTRAL WISCONSIN
WILL PULL OUT TO THE NORTH AND EAST AS THE LOW-LEVEL ANTICYLONE
SLIDES BY THE MISSISSIPPI RIVER TO THE SOUTH. AS THIS
TRANSPIRES...LOOK FOR SFC TEMPERATURES TO WARM TO NEAR OR JUST BELOW
CLIMATOLOGICAL NORMALS FOR MID APRIL...I.E. UPPER 50S UP NORTH TO
UPPER 60S OVER SOUTHEAST MISSOURI.
A WARM SPRING DAY STILL LOOKS ON TAP FOR SUNDAY AS STRONG WAA AHEAD
OF AN ENCROACHING COLD FRONT INCREASES 850-HPA TEMPS TO AROUND +10C
ACROSS THE BI-STATE AREA. DEEP MIXING TO AROUND 800 HPA SHOULD YIELD
HIGHS IN THE 70S AREAWIDE ACCOMPANIED BY BRISK SSW WINDS.
AFOREMENTIONED COLD FRONT WILL PROVIDE THE FORCING MECHANISM FOR
SHOWERS AND THUNDERSTORMS SUNDAY EVENING/NIGHT. BEST CHANCES FOR
PRECIPITATION WILL BE OVER NE MO AND W/C IL WHERE BEST FORCING FOR
LARGE-SCALE ASCENT AND STRONGEST LOW-LEVEL CONVERGENCE OVERLAP. AS
THE FRONT SLOWLY SAGS TO THE SOUTH AND EAST...CONVERGENCE ALONG THE
FRONT WEAKENS A BIT WITH TIME...AND THUS HAVE KEPT POPS IN THE
HIGH CHC CATEGORY.
(MONDAY - THURSDAY)
NWP GUIDANCE SUGGESTS THAT THE FRONT SHOULD STALL OUT SOMEWHERE OVER
THE MID-MISSISSIPPI VALLEY ON MONDAY AND WAVER BACK AND FORTH
THROUGH WEDNESDAY. WAVES OF SHOWERS AND THUNDERSTORMS ALONG THIS
FRONT ARE POSSIBLE ANYTIME AS WEAK UPPER-LEVEL IMPULSES EMBEDDED
WITHIN DEEP SW FLOW ALOFT PERIODICALLY TRANSVERSE THE BAROCLINIC
ZONE AND ACT TO INITIATE SHOWERS/STORMS. GFS SEEMS TO BE AN OUTLIER
ATTM PUSHING THE FRONT WELL TO THE SOUTH INTO ARKANSAS AND
TENNESSEE. THIS SCENARIO WOULD LIKELY HAVE LESS PRECIPITATION FOR
THE MONDAY-WEDNESDAY PERIOD WITH CLOUDY SKIES/MUCH COOLER
CONDITIONS. HOWEVER...I AM STAYING AWAY FROM THE GFS FOR NOW AS I
DOUBT THAT THE SFC FRONT WOULD BE ABLE TO PUSH THAT FAR TO THE SOUTH
AND EAST GIVEN THE DEEP SW FLOW ALOFT. THE PLACEMENT OF WHERE THE
FRONT STALLS OUT IS ALSO CRITICAL FOR EVENTUAL TRACK OF SFC CYCLCONE
THAT SHOULD DEVELOP ALONG THE FRONT WEDNESDAY NIGHT AND TRACK TO THE
NORTHEAST WITH TIME AND POSSIBLE SEVERE THUNDERSTORMS. WITH THE FURTHER SOUTH
PLACEMENT OF THE QUASI-STATIONARY FRONT...THE GFS TRACKS A SFC LOW
ALONG THE SOUTHERN PERIPHERY OF THE CWA WHILE THE LATEST ECMWF IS
FUTHER NORTH BY ABOUT 150 MILES. REGARDLESS...MUCH COLDER WEATHER
WILL BE IN THE OFFING BEHIND THIS SYSTEM AS 850-HPA TEMPERATURES
PLUNGE WELL BELOW 0C. IN FACT...BACKSIDE OF THIS SYSTEM/DEFORMATION
ZONE PRECIPITATION MAY INCLUDE SOME SNOW OR A RAIN/SNOW MIX FOR
THE FAR NW/N OF THE CWFA GIVEN THE COLD AIR AVAILABILITY AND FAVORABLE
TRACK OF THE LOW-LEVEL CYCLONE.
(FRIDAY)
FRIDAY LOOKS TO BE A COLD/CLOUDY MID APRIL DAY WITH HIGHS AROUND 20
DEGREES BELOW NORMAL. TRIMMED CR ALLBLEND TEMPERATURES DOWN A
COUPLE OF DEGREES FOR THIS PERIOD GIVEN STRENGTH OF AIRMASS AND
LIKELIHOOD OF CLOUD COVER. HIGHS AROUND 50 FOR MOST AREAS IN THE
CURRENT FORECAST MAY EVEN BE GENEROUS HOWEVER IF YESTERDAY/TODAY
ARE ANY INDICATION OF THE IMPACTS OF LOW CLOUD COVER.
FINALLY...THERE IS THE LOOMING POTENTIAL OF A FREEZE...POSSIBLY A
HARD FREEZE FOR SOME AREAS...ON SATURDAY MORNING AS SFC RIDGE BUILDS
IN TO THE REGION WITH NEAR-RECORD OR RECORD-BREAKING LOW
TEMPERATURES POSSIBLE.
GOSSELIN
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1235 PM CDT FRI APR 12 2013
BASED ON SATELLITE IMAGERY TRENDS AS WELL AS LATEST RH PROGS IT
APPEARS THAT EXTENSIVE SC DECK WILL REMAIN LOCKED OVER MOST TAF
SITES THROUGHOUT THE AFTERNOON...WITH LIMITED DIURNAL HEATING ONLY
OFFERING A SLOW AND MODEST INCREASE IN CEILING HEIGHTS AS THE
AFTERNOON PROGRESSES. CIGS IN STL AREA SHOULD REMAIN AOA 3KFT AND
THOSE IN THE COU AREA SHOULD RISE ABOVE 3KFT EARLY THIS
AFTERNOON...BUT UIN WILL LIKELY REMAIN MVFR BETWEEN 2-3KFT INTO
THE EARLY EVENING HOURS. HAVE BASED EVENING CLEARING TRENDS ON NAM
FORECAST SOUNDINGS...BUT HOPING THAT MOVEMENT OF BACK EDGE OF
CLOUD DECK WILL BEGIN TO SHOW ITS HAND DURING THE AFTERNOON SO WE
CAN GET A BETTER HANDLE ON THE SPECIFICS OF THE CLEARING TREND.
SPECIFICS FOR KSTL...CIGS BETWEEN 3-4KFT ARE EXPECTED INTO THE
EARLY EVENING HOURS...WITH CLEARING OF THE SC DECK EXPECTED NO
LATER THAN MIDNIGHT. WEST WINDS WILL OCCASIONALLY GUST INTO THE
20-25 KT RANGE THIS AFTERNOON.
TRUETT
&&
.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS 36 62 52 77 / 5 5 10 5
QUINCY 32 57 47 73 / 5 5 30 10
COLUMBIA 33 63 50 76 / 5 5 20 10
JEFFERSON CITY 32 63 51 77 / 5 5 10 10
SALEM 33 61 48 76 / 5 5 10 5
FARMINGTON 32 64 45 75 / 5 5 10 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR COLE MO-
CRAWFORD MO-GASCONADE MO-IRON MO-MADISON MO-MONITEAU MO-
OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
WASHINGTON MO.
IL...FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR RANDOLPH IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 12, 4:04 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT FRI APR 12 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 404 PM CDT FRI APR 12 2013 ...FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A FROST ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL MISSOURI...SOUTHEAST MISSOURI...AND SOUTHWEST ILLINOIS WHERE WIDESPREAD FROST IS LIKELY BETWEEN 1 AM AND 8 AM CDT SATURDAY. ELSEWHERE...PATCHY FROST IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA BEGINNING SUNDAY AFTERNOON AND CONTINUING INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GOSSELIN
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:43 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 3 days |
Nearby
Frost Advisories in Missouri, 2013Frost Advisories in Illinois, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.